Can anyone offer advice regarding my results an... - Thyroid UK

Thyroid UK

111,405 members129,530 posts

Can anyone offer advice regarding my results and dosage please.

lucylocks
lucylocks

Hi

I increased my levothyroxine from 125mcg. to 150mcg levo. three weeks ago after receiving my results from Medichecks.

I have in the last twelve days been getting a sort of dizzy swimming feeling in my head, feeling nauseous, headache and really tired. I am wondering if this is because of increasing my levo. or if it is a bug/virus.

Taking 125mcg. levothyroxine.

Results April 2018

THYROID STIMULATING HORMONE *0.021 mIU/L 0.27 - 4.20

FREE THYROXINE 17.8 pmol/L 12.00 - 22.00

TOTAL THYROXINE(T4) 78.5 nmol/L 59.00 -154.00

FREE T3 4.1 pmol/L 3.10 - 6.80

THYROGLOBULIN ANTIBODY 115.000 IU/mL 0.00 - 115.00

THYROID PEROXIDASE ANTIBODIES 21.1 IU/mL 0.00 - 34.00

Vitamins ACTIVE B12 153.000 pmol/L 25.10 - 165.00

FOLATE (SERUM) 7.44 ug/L 2.91 - 50.00

25 OH VITAMIN D 54.5 nmol/L 50.00 - 200.00

I was taking a maintenance dose of 2000iu Vit D but have now increased to 6000iu.

Results December 2017 taking 125mcg. levo.

THYROID STIMULATING HORMONE *0.014 mIU/L 0.27 - 4.20

FREE THYROXINE 19.4 pmol/L 12.00 - 22.00

TOTAL THYROXINE(T4) 91.4 nmol/L 59.00 - 154.00

FREE T3 5.04 pmol/L 3.10 - 6.80

THYROGLOBULIN ANTIBODY 103.000 IU/mL 0.00 - 115.00

THYROID PEROXIDASE ANTIBODIES 20.8 IU/mL 0.00 - 34.00

As you can see my Total T4 and FT3 have dropped quite a lot and FT4 by a little.

Can anyone advise if I should have increased my levo. or should I have kept it the same and adding in T3.

Any advice would be really appreciated.

Thank you.

6 Replies
oldestnewest

Lucy just wondering if your top results should read April 2018? Ignore me if I’m way off!

lucylocks
lucylocks in reply to beh1

Hi Beh1,

yes, many thanks for pointing it out. I will edit now.

Hi lucylocks. Can you had the previous labs that you had posted in that other thread? Please include the medication doses too, if those had changed. Also any changes or increasing in symptoms and when they occurred. Thanks!

:-)

Hi

I have edited the post.

April results were this years, not last years, so now same as other thread.

Symptoms on 125 mcg. levo. and with December 2017 results. Felt real tired. but O.Kish, then a few weeks before April 2018 result started with more fatigue, feeling down in the dumps, anxiety and palpitations. I find I do get all these symptoms when hypo.

Started taking 150mcg three weeks ago, then twelve days ago started with same symptoms as above plus headaches, dizzy swimming feeling, nausea and exhausted feeling. (not sure if this is a bug/virus or not)

Thank you

Hi lucylocks. Well, it looks like your body might be in the process of brewing up some Hashimoto's. :-( Your TGab was in 103 back in December 2017, but as of April 2018, your TGab was at the very highest number of the range, 115. By now it might be even higher, and this could be why you have a sudden increase of symptoms.

The other reason why this looks like potentially Hashimoto's is that both your Ft3 and Ft4 have decreased since December 2017 despite you increasing your Levo from 100 to 125. Your FT3 was 5.04, but now it is 4.95. Your FT4 was 19.4, but now it is 17.8. In other words, your FT3 is now below 50% and your FT4 is a little above 50%. Previously, your FT3 was close to 75% (75% is 5.875, yours was 5.04)), and your FT4 was almost at 75% (75% is 19.5, yours was 19.4). An autoimmune attack can suddenly lower your thyroid hormones.

If this is Hashimoto's (it's really looking like it), then an autoimmune diet is recommended. This means gluten free. Soy and dairy are also not recommended. All three are inflammatory.

Your folate is also very low. If you are taking a supplement and it contains folic acid, which is synthetic, your body might not be able to process that type of folate. Methylfolate is the recommended type. It is coenzymed so easily utilized.

Many thanks for your reply,

Yes I was thinking I may have hashi's and have decided to go Gluten free and dairy free. I do not eat soy.

I did go G.F. last year for ten weeks but in those ten weeks and I had three attacks of sudden D and V. The first couple of times I thought I had got the novo virus but when it happened the third time my husband said, this has been happening since going G.F. so I went back to eating it.

I did not increase from 100 to 125, I was taking 125mcg. levo. in December and also in April so levels have dropped on the same dose. T3 dropped from 5.04 to 4.1.

I do take B Complex which has 200mcg. folate so maybe I need to add additional folate to this.

Do you think I should stay on the same dose of 150mcg?

Thank you.

You may also like...